MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at the time of event: 18 years or older.Returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the handle is open, the device was returned in several pieces.There are kinks to the inner liner 3.5cm and 5.6cm from the tip.There is a kink to the middle sheath at the distal end of the retainer.Microscopic examination revealed buckling to the middle sheath 3mm, 6mm, and 4.7cm from the distal end of the middle sheath.The stent was deployed and did not return with the device.There is blood on the retainer and in the middle sheath.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty, which could not be confirmed because the clinical circumstances could not be replicated.Product analysis found damages that can potentially cause the device to inadvertently deploy.
 
Event or Problem Description
It was reported that premature stent deployment occurred.A 5x40x130 innova stent was selected for a percutaneous transluminal angioplasty (pta) procedure in the heavily calcified superficial femoral artery (sfa).The innova stent was unable to cross the lesion.The physician was removing the device from the patient when the stent began to deploy.The physician ended up pulling the stent back to the common femoral artery and deploying the stent in this location.The patient will require bypass surgery to remove the stent as well as to bypass the heavily calcified area.The patient is in fine condition.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8638569
Report Number2134265-2019-05732
Device Sequence Number1875604
Product Code NIP
UDI-Device Identifier08714729873907
UDI-Public08714729873907
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0022241971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;